BREAKING NEWS
Breaking

728x90

.

468x60

154 students hospitalised in Katsina after ‘adverse drug reaction’


 One hundred and fifty-four students of the Government Science Secondary School, Batagarawa in Katsina state, have been hospitalised.

 

In a statement on Wednesday, Abubakar Sadiq Aliyu, the Katsina police command’s public relations officer (PPRO), said the incident occurred on Monday after the students reportedly developed symptoms of an “adverse drug reaction” following the administration of praziquantel tablets.

 

The tablets were reportedly administered by the school authorities to treat bilharzia. The disease is also known as schistosomiasis caused by parasitic worms and spreads through contact with freshwater contaminated by the parasites, including rivers, ponds, lakes and streams.

 

He said the affected students were taken to hospital for treatment and discharged, with no casualties or loss of life recorded.

 

 

The command said the remaining 25 students, who had earlier been kept in the hospital for further medical care, had also been treated and discharged.

 

He added that all the affected students were in good health and have been reunited with their families and schoolmates.

 

Ali Umar Fage, the commissioner of police, thanked the public for their cooperation and calmness during the incident, while urging residents not to spread unconfirmed reports or rumours, assuring them that the police would continue to protect lives and property across the state.

Click to signup for FREE news updates, latest information and hottest gists everyday


Advertise on NigerianEye.com to reach thousands of our daily users
« PREV
NEXT »

No comments

Kindly drop a comment below.
(Comments are moderated. Clean comments will be approved immediately)

Advert Enquires - Reach out to us at NigerianEye@gmail.com